Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2007, 6:34 PM CDT for Blaine County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 4, 2007, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:39 PM CDT | HAIL 1 | 13 Sse Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042334 SVRLBF NEC009-050000- /O.NEW.KLBF.SV.W.0192.070604T2334Z-070605T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BREWSTER... * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BREWSTER...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 640 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 042347 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM CDT MON JUN 4 2007 NEC009-050000- /O.CON.KLBF.SV.W.0192.000000T0000Z-070605T0000Z/ BLAINE NE- 647 PM CDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN BLAINE COUNTY... AT 640 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... OR ABOUT 12 MILES SOUTHEAST OF BREWSTER...MOVING SOUTH AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN SOUTHEAST BLAINE COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968 $$ CDC
000 WWUS53 KLBF 050000 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT MON JUN 4 2007 NEC009-050010- /O.EXP.KLBF.SV.W.0192.000000T0000Z-070605T0000Z/ BLAINE NE- 700 PM CDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE COUNTY EXPIRES AT 700 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHEAST BLAINE COUNTY. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 4 2007 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES...AS WELL AS...SEVERE WEATHER AND WIND POTENTIAL... .SYNOPSIS...SHORTWAVE DROPPING SOUTH FROM THE DAKOTAS ATTM WITH ABUNDANT CONVECTION DEVELOPING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SAT PICS INDICATING THE BACK EDGE OF THIS FEATURE NOW ENTERING SOUTH DAKOTA SO CONVECTION SHOULD FADE BY MIDNIGHT. NEXT UPSTREAM WAVE BEGINNING TO LIFT ACROSS THE IDAHO PANHANDLE AND WILL BE OUR NEXT WEATHER MAKER FOR TOMORROW NIGHT. AS OF 3 PM CDT...TEMPERATURES RANGED FROM 75 TO 83 DEGREES. && .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...PRECIPITATION CHANCES AND SEVERE THREAT ARE THE MAIN FORECASTING CONCERNS FOR TONIGHT THROUGH WEDNESDAY NIGHT. STRONG WINDS ARE A SECONDARY FORECAST CONCERN ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS WELL. FOR TONIGHT...WILL HOLD ONTO POPS IN THE FCST THROUGH MIDNIGHT...BEFORE EMBEDDED SHORTWAVE MOVES SOUTH AND EAST OF THE FORECAST AREA. OVERNIGHT...SFC HIGH WILL BUILD INTO THE ERN DAKOTAS...ALLOWING MOIST EASTERLY FLOW TO DEVELOP ACROSS SOUTHWESTERN AND WESTERN AREAS. EASTERLY FLOW WILL LEAD TO LOW CLOUDINESS DEVELOPING FROM LBF WEST TO THE PANHANDLE BY SUNRISE. WILL FORGO MENTION OF FOG THOUGH...AS GUIDANCE INDICATING ONLY LOW CLOUDINESS. TUESDAY AND TUESDAY NIGHT...CLOUDINESS WILL BE SLOW TO BURN OFF TOMORROW MORNING...AS THE BOUNDARY LAYER REMAINS UNMIXED THROUGH MIDDAY. BY AFTERNOON...SRLY FLOW WILL INCREASE...ALLOWING H85 THERMAL RIDGE TO BEGIN TO BUILD INTO THE HIGH PLAINS. DECENT INSTABILITY ARRIVES IN THE AFTERNOON WITH STEEPENING LAPSE RATES...AND H5 SHORTWAVE CROSSING THE CENTRAL ROCKIES. CAP BECOMES WEAK BY LATE AFTERNOON ALONG THE LEE SIDE OF THE ROCKIES LEADING TO RAPID INITIATION OF CONVECTION. UPPR FLOW WILL CARRY THIS IN A SERLY DIRECTION...SO HIGHEST POPS IN THE WEST AND SOUTHWEST. FORECAST FOCUS THEN SHIFTS TO WEDNESDAY AND THE EXPECTED SEVERE THREAT. ON WEDNESDAY...UPPR LVL LOW WILL EMERGE FROM THE NRN ROCKIES ONTO THE PLAINS OF ERN MT AND ERN WYOMING. EAST OF THIS FEATURE...SURFACE LOW PRESSURE WILL DEEPEN SIGNIFICANTLY DURING THE DAY ON WEDNESDAY...BOTTOMING OUT NEAR 980 MB. A DRY LINE WILL SHARPEN SIGNIFICANTLY BY MID DAY...EXTENDING FROM WEST OF VALENTINE TO WEST OF NORTH PLATTE. CAP WILL REMAIN IN PLACE THROUGH MIDDAY...BEFORE LEADING SHORTWAVE ARRIVES BETWEEN 18-21Z. BASED ON THE CURRENT NAM SOLN...TRIPLE POINT SETS UP NEAR MULLEN AROUND 21Z WEDNESDAY...WHICH CORRESPONDS WITH THE LOCATION OF THE WEAKEST CONVECTIVE INHIBITION. IF CAP BREAKS...EXPLOSIVE CONVECTION IS EXPECTED...AND WILL BECOME SEVERE QUICKLY. ALL SEVERE INDICES POINTING TO A SIGNIFICANT SEVERE THREAT EAST OF US83. SHEAR/HELICITY AND VGP PARAMETERS INDICATIVE OF A DECENT TORNADO THREAT THROUGH 03Z ACROSS THE NERN ZONES AND AGREE WHOLE HEARTEDLY WITH THE LATEST DAY 3 MODERATE RISK FROM SPC. FOR THURSDAY...ELIMINATED POPS FROM THE FORECAST AS THE H85 MOISTURE FRONT DROPS SOUTH INTO KANSAS. WAS CONCERNED INITIALLY ABOUT CONVECTION FIRING ALONG THE COLD FROPA DURING THE DAY THURSDAY...BUT THE BOUNDARY LAYER IS VERY DRY. LONG TERM (FRIDAY THROUGH MONDAY)...ZONAL FLOW WILL MAKE FOR A DIFFICULT PRECIPITATION FORECAST IN THE EXTENDED. WEAK THETA E RIDGING BEGINS ACROSS THE FRONTRANGES OF COLORADO AND WYOMING ON FRIDAY WITH MOISTURE RETURN NOTED IN THESE AREAS. AM EXPECTING ACTIVITY TO DEVELOP ACROSS THE LEE OF THE ROCKIES LATE FRIDAY...HOWEVER THIS SHOULD REMAIN DISORGANIZED AS IT MOVES EAST...GIVEN THE DRY BOUNDARY LAYER FURTHER EAST. BETTER CHANCES FOR PRECIPITATION ARRIVE ON SATURDAY AND SUNDAY...AS THE THETA E RIDGE STRENGTHENS TO THE WEST...LOW LEVEL THERMAL RIDGE MOVES NORTH FROM WESTERN KANSAS...AND H85 MOISTURE MAKES A RETURN TO THE HIGH PLAINS. WITH ZONAL FLOW ALOFT...SHORTWAVES HARD TO TIME...SO WENT WITH DRY CONDS EARLY IN THE DAY...AND LOW PRECIP CHANCES IN THE AFTERNOON AND EVENINGS FOR SATURDAY AND SUNDAY. MODELS TRENDING TOWARD TROFING IN THE INTERMOUNTAIN WEST FOR MONDAY WHICH WOULD FAVOR BETTER CHANCES FOR PRECIPITATION AND WARMER TEMPS. WITH THIS IN MIND...INTRODUCED PRECIPITATION CHANCES FOR MONDAY. && .AVIATION...WEAK BOUNDARY DIVING SOUTH ACROSS THE AREA TODAY...WITH A COLD FRONT TO FOLLOW TONIGHT. GENERALLY VFR CONDITIONS DESPITE SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THRU LATE EVENING...EXCEPTION IS ISOLATED LOWERING TO MVFR CIGS AND VSBY ASSOCIATED WITH STRONGEST THUNDERSTORMS. STRATUS TO DEVELOP BEHIND COLD FRONT TONIGHT OVER AT LEAST PORTIONS OF NEB...HOWEVER HEIGHT STILL UNCERTAIN. ATTM MVFR CIGS LOOK REASONABLE WITH OVC020-025 PREDOMINANT...HOWEVER MAY SEE A RISE TO OVC035 BY MORNING. THEN QUIET START TO THE DAY BEFORE ANOTHER ROUND OF STORMS TO DEVELOP. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/MASEK
Hazardous weather outlook, Jun 4, 3:48 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT MON JUN 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT MON JUN 4 2007 /248 PM MDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK DISTURBANCE WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT PRODUCING SCATTERED THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. MAINLY BRIEF HEAVY RAIN AND SMALL HAIL IS EXPECTED WITH THE STRONGER STORM...HOWEVER THIS EVENING...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING AS SOUTHERLY FLOW RETURNS MOIST UNSTABLE AIR TO WESTERN NEBRASKA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A LINE FROM NORTH PLATTE TO MERRIMAN WITH LARGE HAIL AND LOCALLY DAMAGING WINDS THE MAIN THREAT. A WIDESPREAD...SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ON WEDNESDAY AFTERNOON AND EVENING OVER THE OUTLOOK AREA. A POWERFUL STORM SYSTEM WILL MOVE OUT ONTO THE PLAINS ON WEDNESDAY AND STRENGTHEN AS IT MOVES EAST. STRONG SOUTHERLY WINDS WILL BRING MOISTURE NORTH THROUGH THE CENTRAL INTO THE NORTHERN PLAINS AND A WIND ADVISORY MAY BE NEEDED FOR WEDNESDAY. ABUNDANT MOISTURE AND SHEAR WILL BE AVAILABLE FOR SUPERCELL DEVELOPMENT. THERE IS A MODERATE RISK OF SEVERE WEATHER TO THE EAST OF A LINE FROM VALENTINE TO BROKEN BOW. TORNADOES ARE POSSIBLE WITH STORMS THAT DEVELOP AS WELL AS LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE STORM DEVELOPMENT OVER THE REMAINDER OF WESTERN NEBRASKA. LISTEN FOR UPDATES AS TO THE TRACK OF THIS STORM SYSTEM AND ITS IMPACT ON WESTERN AND NORTH CENTRAL NEBRASKA. THURSDAY THRU SUNDAY...SEVERAL WEAK WAVES WILL MOVE ACROSS REGION WITH GENERAL THUNDERSTORMS POSSIBLE WITH EACH WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.